I am a lifelong epileptic and have recently been using Remeron for mild depression caused by acute pain over the Christmas holidays. I never had depression or anxiety in my life, probably because I use Mysoline (a type of Phenobarbital) and Dilantin for my epilepsy. During the past few days I have suffered terrible anxiety. When I was first put on Remeron in the hospital I walked around like a zombie. And felt like one too! Yesterday the anxiety attack lasted a good three hours and frightened me out of my mind. So much so I almost went to another drug to pull me out of it. Then slowly I noticed an improvement. Today the attack is less severe thus far, but it is still damn scary. When I tried to balance my bank account I had trouble with simple arithmetic. This really scared me as math has always been my strongest subject. I never have had trouble with my sleep due the Mysoline and the Dilantin. I guess my question is this: should I wean myself off the Remeron?
Hello Jud Hudson. I checked for interactions, the three being taken together. You mentioned that you were in the hospital. Was it due to your depression? I know how Remeron generic Mirtazapine works or can work, for I've been taking it for several years.( for sleep) Especially side effects. The anxiety, will ease up, and eventually will disappear. If you feel that the side effects are too bothersome, you might talk to your doctor and decide on another antidepressant. Not certain which one that could be taken that might be taken along with the Dilantin and Mysoline. I haven't bothered to look that up. My only advice is as you said, if its time to stop, a gradual taper would be the best route. Regards, pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Aug 2011 • 2 answers
Posted 19 Jan 2012 • 2 answers
Posted 3 Mar 2013 • 2 answers
Posted 5 Aug 2014 • 3 answers
Posted 4 Sep 2016 • 2 answers